Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 4, 2022, 2:04 PM MDT for 26 counties in Nebraska. It took effect at Apr 5, 2022, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2022, 2:04 PM MDT (20:04 UTC)
- In effect from
- Apr 5, 2022, 11:00 AM MDT
- Expired
- Apr 5, 2022, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS83 KLBF 042004 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 304 PM CDT Mon Apr 4 2022 NEZ204-206-208>210-219-051200- /O.NEW.KLBF.FW.W.0009.220405T1700Z-220406T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 304 PM CDT Mon Apr 4 2022 /204 PM MDT Mon Apr 4 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY ... The National Weather Service in North Platte has issued a Red Flag Warning for wind a low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 10 PM CDT /9 PM MDT/ Tuesday. * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire that does start may be capable of spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
454 WWUS83 KLBF 050638 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 138 AM CDT Tue Apr 5 2022 ...EXTREME FIRE WEATHER CONDITIONS... .Wind gusts of 40 to 60 mph and humidity around 15 percent will push fire weather conditions into the extremely critical level this afternoon through early evening. NEZ204-206-208>210-219-060300- /O.CON.KLBF.FW.W.0009.220405T1700Z-220406T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 138 AM CDT Tue Apr 5 2022 /1238 AM MDT Tue Apr 5 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fire that does start may be capable of spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
967 WWUS83 KLBF 052012 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 312 PM CDT Tue Apr 5 2022 ...EXTREME FIRE WEATHER CONDITIONS... .Wind gusts of 40 to 60 mph and humidity around 15 percent will push fire weather conditions into the extremely critical level this afternoon through early evening. NEZ204-206-208>210-219-060300- /O.CON.KLBF.FW.W.0009.000000T0000Z-220406T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 312 PM CDT Tue Apr 5 2022 /212 PM MDT Tue Apr 5 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...Minimum values between 15 and 20 percent. * Impacts...Any fire that does start will be capable of spreading rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
749 WWUS83 KLBF 060302 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1002 PM CDT Tue Apr 5 2022 NEZ204-206-208>210-219-060415- /O.EXP.KLBF.FW.W.0009.000000T0000Z-220406T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 1002 PM CDT Tue Apr 5 2022 /902 PM MDT Tue Apr 5 2022/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... While strong gusty winds will continue overnight, relative humidity has increased to the point where Red Flag conditions are no longer expected. Please continue to use caution with open flames outdoors since the strong winds will cause any fires to spread quickly. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 4, 1:52 PM MDT, 12 minutes earlier.
Area forecast discussion, Apr 4, 1:52 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 252 PM CDT Mon Apr 4 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 239 PM CDT Mon Apr 4 2022 A potent shortwave will drop southeast from western Canada and be located across North Dakota by midday Tuesday. A cold front will cross through the area late tonight as the system moves into the Northern Plains. Fire weather concerns will increase again Tuesday. Winds will shift to the northwest as the front crosses the area late tonight. Winds increase quickly Tuesday morning and will be gusty through the day. Bufkit sounding profiles show 45-50 mph potential gusts through most of the day with sustained speeds in the 25-30 mph range. The airmass will be very dry with dew points likely falling into the single digits as dry air advects east off the higher terrain to the west. Humidity will fall into the 15-20% range area wide and will issue a Red Flag Warning for all zones. Could be a sprinkle or two as favorable jet dynamics round the base of the developing system in the Northern Plains, but the airmass is so dry that may end up just being virga. Pops will remain slight at best. Poor humidity recovery is expected Tuesday night as continued dry air advecting in from the northwest. .LONG TERM...(Wednesday through Monday) Issued at 239 PM CDT Mon Apr 4 2022 High winds expected Wednesday through Thursday. The Northern Plains shortwave will move southeast and be located across Minnesota by Wednesday morning. It will have closed off at H5 by this time and will be accompanied by a deep 988mb surface low. Very strong unidirectional northwest flow from the surface on up will be in place across the Central and Northern Plains during this time as the system stalls across the Mississippi Valley region. ECMWF indicates 55-65kt winds at H85 and 65-75kt at H7. All operational models (ECMWF, GEM & GFS) continue to indicate the potential for 60+ mph wind gusts during this timeframe. Will issue a High Wind Watch for all counties in western and north central Nebraska for Wednesday though Thursday. Winds could decrease somewhat overnight Wednesday night but increase again Thursday. Some light rain and snow showers could wrap southward on the backside of the system into north central Nebraska during the day Wednesday into Wednesday evening. The other concern will be low humidity during the wind event. The lowest humidity however is expected to be Friday when winds will be in the process of decreasing, however it will still be windy enough to create a concern. During the windiest time (Wednesday and Thursday) it appears the lowest humidity will be in the 30-45% range but could be lower across southwest Nebraska and the Panhandle. On Saturday, winds will shift back to the south as the system moves east of the area. Humidity will remain low through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1239 PM CDT Mon Apr 4 2022 VFR will continue through Tuesday morning for western and north central Nebraska terminals. However, wind is the main aviation weather concern. Southerly winds will gust around 30 kts today, then transition to northwest tomorrow morning with a cold front passage. Expect low level wind shear conditions overnight and another round of 30+ kt gusts tomorrow. Mid-level clouds will overspread the region along and behind the front, but ceilings should maintain 10kft. A few light rain showers or sprinkles are possible. && .FIRE WEATHER... Issued at 239 PM CDT Mon Apr 4 2022 A Red Flag Warning will be issued for all Fire Weather Zones on Tuesday. A cold front will switch winds to the northwest and increase Tuesday morning. Sustained speeds of 25-30 mph with gusts of 45-50 mph can be expected. There will be a broken to overcast mid- level cloud deck with perhaps even a few sprinkles. This will not be enough to offset the very dry 15-20% humidity and gusty winds. Humidity recovery will be poor Tuesday night. Humidity will increase just a bit Wednesday and Thursday but winds will remain very strong from the northwest. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CDT /11 AM MDT/ to 10 PM CDT /9 PM MDT/ Tuesday for NEZ204-206-208>210-219. High Wind Watch from Wednesday morning through Thursday evening for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Snively FIRE WEATHER...Taylor
Hazardous weather outlook, Apr 4, 9:18 AM MDT, 4 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1018 AM CDT Mon Apr 4 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-051530- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1018 AM CDT Mon Apr 4 2022 /918 AM MDT Mon Apr 4 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. The combination of dry air and breezy winds will result in near critical fire weather conditions this afternoon. Southerly winds will gust to near 40 mph at times. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A strong cold front works through the area tomorrow morning, bringing another round of blustery winds and a few sprinkles or flurries. Very dry air quickly returns midday, which raises the fire weather threat again. Northwest winds will gust to 45 mph. Strong and possibly damaging winds are in store for Wednesday through Thursday. Northwest winds may gust to 60 mph or higher each day. Travel will be difficult for lightweight and high profile vehicles. Unsecured objects will be blown around. Damage to outbuildings or trees may also occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:12 PM MDT | High Wind Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 10 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.